From: Anne Rogers on
> After months of pain and ovarian cysts, I finally had my Mirena removed
> this past Thursday. I had no pain yesterday (first time in a while) and
> now today I have started what I thought was a period. I don't know if it
> really is a period though. (Warning - TMI about to follow). I am using a
> tampon and suddenly I felt wet between my legs, and blood was dripping
> down. I removed the tampon and it was soaked with blood and HUGE clots.
> The toilet likewise was flooded with blood. Is this normal after removal
> or should I get it checked out at Urgent Care? I am having major cramping
> and do feel a bit light headed. I can't find much on it by googling so I
> thought I would ask here...

I did have a very heavy period after Mirena removal, but not as heavy as you
are saying. I would go in if it continues, but not if it's slowing down. My
first period has a teenager, was very very heavy, I spent 4hrs sat on the
toilet as nothing could keep it from going everywhere, but it did slow down,
I went to the doctor a few days later, she didn't want to do further
investigations, if the Mirena has been meaning you haven't had periods, it's
possible for a lot to build up in there, I think that was what the doctor
thought when it was my first, the for whatever reason I spent a long time
building up a uterine lining without shedding it. But do go if it
continues - just in case.

Anne


From: CY on
That makes sense that there would be a big build up - I've had the mirena in
for almost 2 years and have not had periods to speak of.

The bleeding has slowed a bit though it's still a lot. Is it a period, or a
Mirena withdrawal? I am to start the Mini-Pill on the first day of my
period, so I guess it's important to know!

Thanks~
CY
"Anne Rogers" <annekh23(a)nospam.yahoo.co.uk> wrote in message
news:35ednUqH1YjfodvbnZ2dnUVZ_uOmnZ2d(a)comcast.com...
>> After months of pain and ovarian cysts, I finally had my Mirena removed
>> this past Thursday. I had no pain yesterday (first time in a while) and
>> now today I have started what I thought was a period. I don't know if it
>> really is a period though. (Warning - TMI about to follow). I am using
>> a tampon and suddenly I felt wet between my legs, and blood was dripping
>> down. I removed the tampon and it was soaked with blood and HUGE clots.
>> The toilet likewise was flooded with blood. Is this normal after removal
>> or should I get it checked out at Urgent Care? I am having major
>> cramping and do feel a bit light headed. I can't find much on it by
>> googling so I thought I would ask here...
>
> I did have a very heavy period after Mirena removal, but not as heavy as
> you are saying. I would go in if it continues, but not if it's slowing
> down. My first period has a teenager, was very very heavy, I spent 4hrs
> sat on the toilet as nothing could keep it from going everywhere, but it
> did slow down, I went to the doctor a few days later, she didn't want to
> do further investigations, if the Mirena has been meaning you haven't had
> periods, it's possible for a lot to build up in there, I think that was
> what the doctor thought when it was my first, the for whatever reason I
> spent a long time building up a uterine lining without shedding it. But do
> go if it continues - just in case.
>
> Anne
>


From: Anne Rogers on
> The bleeding has slowed a bit though it's still a lot. Is it a period, or
> a Mirena withdrawal? I am to start the Mini-Pill on the first day of my
> period, so I guess it's important to know!
>
I don't know, I didn't ask the OB what to expect, I didn't bleed straight
away, but about 3 days later, the next bleed was a month later, so I'd say
it was a period, I guess removing the local progesterone triggers whatever
previously had't been triggered to have your period start. I know the
recommendation is to start the mini pill on the first day of your period, as
the means you are protected right from that time, but I don't think it's
critical, however, I can't find the exact guidelines on how many days before
you are protected, I would start the pack and call next week to find out
when you whether the likelyhood was this is your period, and if it wasn't,
when you'd be protected from.

Personally, I'm suprised you are going straight to a hormonal method, the
kind of problems you've been having are unlikely to be exclusively the fact
there is something in there and by the mini pill you're getting a dose of
hormones throughout your whole body, not just where it's needed to prevent
conception. I wouldn't start the mini pill at all, but let your body get
it's normal hormonal balance and see if you still have pain and the
investigate further. If it doesn't clear up whilst on the mini pill, you'll
probably end up having to stop it to get a clear picture.

Anne


From: CY on

"Anne Rogers" <annekh23(a)nospam.yahoo.co.uk>
>
> Personally, I'm suprised you are going straight to a hormonal method, the
> kind of problems you've been having are unlikely to be exclusively the
> fact there is something in there and by the mini pill you're getting a
> dose of hormones throughout your whole body, not just where it's needed to
> prevent conception.

Yes, I have been thinking the same thing but at this point barrier methods
just aren't working for us for several reasons. I liked the diaphragm but
got sick of the lack of spontenaity and frankly the mess didn't exactly put
me in the mood. I love the idea of the Mirena, but I was having to take
narcotic pain medication to overcome the cramping I was getting and a cyst
that was getting bigger every month and once my OB suggested taking the pill
in combination with the Mirena, I didn't think there was much point in
continuing with it if I'd have to take another bc method anyway. I have an
appointment with the OB next week to discuss alternate bc methods, but if
it's not hormonal, and I don't want a barrier, what choices do I have? I
think nothing, except maybe the copper IUD and I think that I have an
irritable uterus, so ANYTHING that is in there at this point doesn't make
sense to me.

I wouldn't start the mini pill at all, but let your body get
it's normal hormonal balance and see if you still have pain and the
investigate further. If it doesn't clear up whilst on the mini pill, you'll
probably end up having to stop it to get a clear picture.

I'd like to be covered just in case. Another pg right now would be Not a
Very Good Idea :) I see your point though...
> Anne
>